Fluconazole induced Stevens-Johnson Syndrome Leading to the Diagnosis of HIV Infection WD01-WD03
Dr. Soumya Sachdeva,
Flat No. 16, Jawahar Apartments, GH-54, Sector 56, Gurugram-122011, Haryana, India.
Stevens-Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN) are adverse cutaneous drug reaction that has been associated with various drugs like antibiotics, anticonvulsant and non-steroidal anti-inflammatory agents. Fluconazole has rarely been associated with SJS and TEN. A 39-year-old male case of SJS due to Fluconazole, who was subsequently diagnosed to suffer from Acquired Immunodeficiency Syndrome (AIDS) is being reported. The low CD4+ T Cell count in this patient is a likely contributing factor for the precipitation of SJS due to Fluconazole. There is a paucity of reports of SJS due to fluconazole in HIV positive patients, though TEN has been described in few patients. This case highlights that Fluconazole causing SJS/TEN is more likely in a HIV positive patient. This patientâ€™s HIV positive status was diagnosed subsequent to the diagnosis of SJS.